Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 62, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2000, 12:27 AM CDT for Johnson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 12:27 AM CDT (05:27 UTC)
- Expired
- Jun 15, 2000, 4:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 18 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 150527 FFWFWD TXC251-150915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1227 AM CDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... JOHNSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 415 AM CDT * AT 1225 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER CENTRAL AND SOUTHERN SECTIONS OF THE COUNTY. MOVEMENT HAS BEEN SOUTHEAST AROUND 20 MPH. STREET FLOODING WAS REPORTED IN CLEBURNE AT 1220 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP 1TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3254 9714 3254 9758 3217 9755 3228 9710
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:45 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 14, 9:45 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT WED JUN 14 2000
WEAK COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A STEPHENVILLE...
DFW...TO CANTON LINE. TRAINING OF ECHOES BETWEEN DFW AND CANTON
REPRESENT THE INITIAL THREAT FOR HEAVY RAINFALL. AS THE BOUNDARY
SAGS SLOWLY SOUTHWARD...CONVECTION WILL CONTINUE TO BE FUELED BY
THE LOW LEVEL JET. SECONDARY VORT MAX ENTERING THE PANHANDLE UNDER
NORTHWEST FLOW ALOFT EXPECTED TO AID ADDITIONAL LIFT AND THE
PROSPECT FOR A PROLONGED RAINFALL EVENT THE REMAINDER OF TONIGHT.
WITH SATURATED GROUNDS FROM PREVIOUS RAINS...HAVE OPTIONED TO ISSUE
A FLASH FLOOD WATCH FOR A LARGE PART OF THE REGION. HAVE EXCLUDED
THE EXTREME SOUTH FROM THE WATCH WHERE ONLY LIGHT RAIN HAS OCCURRED
AND GROUND MOISTURE NOT AS DEEP.
.FTW...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR PARTS OF
NORTH CENTRAL TEXAS.
48The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:18 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Jun 14, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 49 min |
| Jun 15, 1:38 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 4 hr |
| Jun 15, 3:20 AM CDT | Flash Flood Warning | FWD | Bosque, Somervell | 3 hr |
| Jun 15, 6:14 AM CDT | Flash Flood Warning | FWD | Bosque | 2 hr |
| Jun 15, 6:30 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jun 15, 6:38 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Jun 15, 8:29 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jun 15, 9:32 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.